MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-10-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached within the microcatheter after failed detachment attempts during the procedure.The patient was undergoing coil embolization treatment for a ruptured saccular aneurysm of the posterior internal carotid artery (pica).The aneurysm max diameter was 6.1mm and the neck diameter was 4.3mm.Blood flow was normal.Vessel tortuosity was severe.It was reported that all devices were prepared according to the instructions for use (ifu).The microcatheter was in place well inside the aneurysm.The complaint axium coil was the first coil used.The physician flushed the coil sleeve per ifu by putting the coil sleeve half into the y connector and allowing the saline to flushed through the coil sleeve.The coil was then inserted through the microcatheter hub and the rhv was tightened per ifu.The coil was placed inside the aneurysm and slowly pushed forward.When the physician attempted to detach the coil, it could not be detached.3 attempts were made with one instant detacher without success.A second instant detacher was then tried twice without success.1 attempt was made to detach the coil manually with the hypotube but was also unsuccessful.Finally the coil was going to be removed.When pulling the coil back inside the microcatheter, the physician noticed the coil was inside the microcatheter but coil not be pulled further so the whole system was moved together.The microcatheter was then replaced and new coils were used to complete the procedure.There was no injury to the patient.There were no patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information received from the physician indicated that prior to coil non-detachment, there were no issues encountered, and no pushwire¿damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the axium prime pusher proximal end was found bent and broken.The pusher total length was measured to be 179.0cm.When compared to the pusher drawing, 9.0cm of the pusher¿s proximal end was found missing and not returned.The axium prime pusher was found bent at 2.5cm and 14.0cm from the proximal end.The release wire coin was not against the lumen stop and the implant coil was not attached to the pusher.The detached implant coil was not returned.There was an appearance of dried blood on and within the pusher retainer ring.The pusher lumen stop appears to be in good condition.The inner diameters of the retainer ring and lumen stop could not be measured.The release wire could not be located within the pusher for further analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key11365769
Report Number2029214-2021-00194
Device Sequence Number16341830
Product Code KRD
UDI-Device Identifier00847536008250
UDI-Public00847536008250
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberAPB-6-10-3D-SS
Device Catalogue NumberAPB-6-10-3D-SS
Device Lot NumberA731886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer06/12/2021
12/19/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date06/16/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight61 KG